Overdose

An overdose happens when a person takes more than the normal or recommended amount of something, usually a drug. An overdose can result in harmful symptoms or death.

Taking too much of something on purpose is called an intentional or deliberate overdose. If the overdose happens by mistake, it is called an accidental overdose.

Last Updated: February 8, 2010

Author: Jeannette Curtis

Medical Review: Kathleen Romito, MD - Family Medicine & Peter Monti, PhD - Alcohol and Addiction

related physicians

related services

Bon Secours International| Sisters of Bon Secours USA| Bon Secours Health System

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2010 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.